Alert archive / Colorado / High Wind Warnings in 2019
High Wind Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 8, 2019, 2:29 PM MST for 7 counties in Colorado. It took effect at Mar 9, 2019, 12:00 AM MST. It was in force for 9 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2019, 2:29 PM MST (21:29 UTC)
- In effect from
- Mar 9, 2019, 12:00 AM MST
- Expired
- Mar 9, 2019, 9:10 AM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 2:45 AM MST | NON-TSTM WND GST 56 | 2 Ssw Crescent Village, CO | MESONET STATION D9321, 2 SSW CRESCENT VILLAGE. |
| Mar 9, 2:59 AM MST | NON-TSTM WND GST 51 | 4 Ene Nederland, CO | MESONET STATION D5338, 3 ENE NEDERLAND. |
| Mar 9, 3:58 AM MST | NON-TSTM WND GST 51 | 2 Wnw Brookvale, CO | MESONET STATION CEKC2, 2 W BROOKVALE. |
| Mar 9, 4:10 AM MST | NON-TSTM WND GST 55 | 2 Wsw Golden, CO | MESONET STATION LOOC2, 2 WSW GOLDEN. |
| Mar 9, 4:27 AM MST | NON-TSTM WND GST 60 | 2 Nw Genesee, CO | MESONET STATION CO065, 2 NW GENESEE. |
| Mar 9, 4:44 AM MST | NON-TSTM WND GST 71 | 2 Sw Pleasant View, CO | MESONET STATION CO008, 1 SW PLEASANT VIEW. |
| Mar 9, 4:50 AM MST | NON-TSTM WND GST 55 | 1 Ne Aspen Springs, CO | MESONET STATION F0549, ASPEN SPRINGS. |
| Mar 9, 4:52 AM MST | NON-TSTM WND GST 62 | Virginia Dale, CO | MESONET STATION CO036, VIRGINIA DALE. |
| Mar 9, 5:00 AM MST | NON-TSTM WND GST 75 | 3 Nw Marshall, CO | NCAR MESA LAB. |
| Mar 9, 5:06 AM MST | NON-TSTM WND GST 52 | 5 S Lyons, CO | MESONET STATION E8833, 5 S LYONS. |
| Mar 9, 5:34 AM MST | NON-TSTM WND GST 60 | 1 N Georgetown, CO | MESONET STATION CO164, GEORGETOWN. |
| Mar 9, 5:36 AM MST | NON-TSTM WND GST 57 | 2 Ne Morrison, CO | MESONET STATION C8926, 2 ENE MORRISON. |
| Mar 9, 5:44 AM MST | NON-TSTM WND GST 55 | 1 Wsw Lawson, CO | MESONET STATION CO149, LAWSON. |
| Mar 9, 5:45 AM MST | NON-TSTM WND GST 56 | 3 Wnw Arvada, CO | MESONET STATION E2549, 2 WNW LEYDEN. |
| Mar 9, 5:49 AM MST | NON-TSTM WND GST 80 | 3 Sw Rocky Flats, CO | HIGHWAYS |
| Mar 9, 5:49 AM MST | NON-TSTM WND GST 80 | 3 Sw Rocky Flats, CO | CDOT SENSOR AT HIGHWAY 93 & 72. |
| Mar 9, 5:58 AM MST | NON-TSTM WND GST 55 | 2 S Rocky Flats, CO | MESONET STATION F1909, 1 SSE ROCKY FLATS. |
| Mar 9, 6:22 AM MST | NON-TSTM WND GST 50 | 2 Nnw Glen Haven, CO | MESONET STATION E4490, 1 NW GLEN HAVEN. |
| Mar 9, 6:24 AM MST | NON-TSTM WND GST 53 | 2 Wnw Aspen Springs, CO | MESONET STATION PKLC2, 1 WNW ASPEN SPRINGS. |
| Mar 9, 6:29 AM MST | NON-TSTM WND GST 56 | 1 Ese Downieville, CO | MESONET STATION DMTC2, DOWNIEVILLE. |
| Mar 9, 6:35 AM MST | NON-TSTM WND GST 56 | 3 Ese Buckeye, CO | MESONET STATION BEYC2, 4 E BUCKEYE. |
| Mar 9, 6:57 AM MST | NON-TSTM WND GST 55 | 1 Ese Kassler, CO | MESONET STATION F0417, KASSLER. |
| Mar 9, 7:05 AM MST | NON-TSTM WND GST 55 | 7 E Virginia Dale, CO | CO-OP OBSERVER STATION VDAC2, 7 ENE VIRGINIA DALE. |
| Mar 9, 8:16 AM MST | SNOW 1.4 | 3 Wnw Pingree Park, CO | HOURGLASS LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 1.4 | 9 Se Weston Pass, CO | ROUGH AND TUMBLE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 2.8 | 1 Ne Echo Lake, CO | ECHO LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 2.8 | 1 Sw Eldora, CO | LAKE ELDORA SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 2.8 | 3 Sw Ward, CO | NIWOT SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 2.8 | 7 Nw Red Feather Lakes, CO | BLACK MOUNTAIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 4.2 | 3 S Brainard Lake, CO | UNIVERSITY CAMP SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 4.2 | 3 Sw Meeker Park, CO | COPELAND LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | SNOW 4.2 | 9 E Glendevey, CO | DEADMAN HILL SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 7 | 1 Wnw Loveland Pass, CO | LOVELAND BASIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 7 | 3 Wnw Alma, CO | BUCKSKIN JOE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 7 | 4 S Longs Peak, CO | WILD BASIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 7 | 8 Nw Glendevey, CO | ROACH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 8.4 | 5 Wsw Guanella Pass, CO | JACKWHACKER GULCH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 8.4 | 9 Se Cameron Pass, CO | WILLOW PARK SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 9.8 | 3 Nne Mount Audubon, CO | SAWTOOTH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 9.8 | 6 E Cameron Pass, CO | LONG DRAW RESERVOIR SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
| Mar 9, 8:16 AM MST | HEAVY SNOW 12.6 | 1 Nnw Cameron Pass, CO | JOE WRIGHT SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004 WWUS75 KBOU 082129 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 229 PM MST Fri Mar 8 2019 ...VERY WINDY IN THE FOOTHILLS LATE TONIGHT INTO SATURDAY MORNING... .Strong west winds will increase after midnight in the high country and foothills east of the Continental Divide. The normal wind prone areas will likely see the highest gusts, Berthoud Pass, along the Peak to Peak Highway, and along Coal Creek Canyon. Some stronger gusts may reach down into the nearby plains affecting areas west of I-25, including but not limited to Highway 93 between Golden and Boulder, and up along the Cheyenne Ridge. COZ035-036-090600- /O.UPG.KBOU.HW.A.0004.190309T0700Z-190309T1900Z/ /O.NEW.KBOU.HW.W.0005.190309T0700Z-190309T1900Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 229 PM MST Fri Mar 8 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from midnight tonight to noon MST Saturday. The High Wind Watch is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 75 mph. * TIMING...Strong west winds will increase after midnight and continue through Saturday morning, decreasing after noon. * IMPACTS...The strong winds will create blowing snow, reducing visibility to make driving hazardous in areas. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
3 follow-up statements
022 WWUS75 KBOU 090402 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 902 PM MST Fri Mar 8 2019 ...VERY WINDY IN THE FOOTHILLS LATE TONIGHT INTO SATURDAY MORNING... .Strong west winds will increase after midnight in the high country and foothills east of the Continental Divide. The normal wind prone areas will likely see the highest gusts, Berthoud Pass, along the Peak to Peak Highway, and along Coal Creek Canyon. Some stronger gusts may reach down into the nearby plains affecting areas west of I-25, including but not limited to Highway 93 between Golden and Boulder, and up along the Cheyenne Ridge. COZ035-036-091300- /O.CON.KBOU.HW.W.0005.190309T0700Z-190309T1900Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 902 PM MST Fri Mar 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... * WINDS...West 35 to 45 mph with gusts up to 75 mph. * TIMING...Strong west winds will increase after midnight and continue through Saturday morning, decreasing after noon. * IMPACTS...The strong winds will create blowing snow, reducing visibility to make driving hazardous in areas. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
673 WWUS75 KBOU 091239 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 539 AM MST Sat Mar 9 2019 ...VERY WINDY IN THE FOOTHILLS THIS MORNING... .Strong west winds have begun this morning in the high country and foothills east of the Continental Divide. The normal wind prone areas will likely see the highest gusts, Berthoud Pass, along the Peak to Peak Highway, and along Coal Creek Canyon. Some stronger gusts may reach down into the nearby plains affecting areas west of I-25, including but not limited to Highway 93 between Golden and Boulder, and up along the Cheyenne Ridge. At early morning wind speeds over 50 mph have been reported. COZ035-036-091900- /O.CON.KBOU.HW.W.0005.000000T0000Z-190309T1900Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 539 AM MST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong west winds will continue through this morning, decreasing after noon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
338 WWUS75 KBOU 091610 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 910 AM MST Sat Mar 9 2019 COZ035-036-091715- /O.CAN.KBOU.HW.W.0005.000000T0000Z-190309T1900Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 910 AM MST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Denver has cancelled the High Wind Warning. Although it will remain windy this morning, the winds are no longer expected to reach high wind criteria. Therefore the High Wind Warning had been cancelled. The wind is expected to gradually decrease through the day. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 8, 2:24 PM MST, 5 minutes earlier.
Area forecast discussion, Mar 8, 2:24 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 224 PM MST Fri Mar 8 2019 .SHORT TERM...(This evening through Saturday) Issued at 224 PM MST Fri Mar 8 2019 Very active weather pattern over the next 12 hours. Water vapor satellite imagery showing a short wave trough spinning over Utah. This trough will track east across Colorado tonight. Lift ahead of this trough will continue to produce widespread snow across the mountains of Colorado. In addition to this, the airmass is unstable with surface based CAPE off the RAP up to 400 J/kg. Because of the lift and instability, showers and a few thunderstorms will likely produce areas of heavy snowfall. Snowfall rates will top 2 inches an hour for a short time under to strongest convection. Mountain roads will become snowpacked and slippery by sunset. Convection then rolls off the foothills after 00Z. The airmass should be warm enough for mainly rain. However, under the stronger convection, snow and ice pellets will be possible. If this occurs, expect accumulation to be less than an inch. Over the far northeast corner of Colorado, ahead of the convection, drizzle will be possible. Temperatures should be warm enough that it would not be freezing drizzle. Strongest mountain stable layer occurs 12Z to 18Z Saturday. This combined with subsidence behind the exiting system and strong flow aloft will result in very windy conditions for the higher mountains and Front Range Foothills. Will upgrade the High Wind Watch to a Warning. Will need a decent mountain wave to form to help accelerate winds down the foothills. Models show a mountain wave forming late tonight and Saturday morning. Will it be enough to help winds reach 75mph? Tough call, so confidence on Warning is on the low side. Windy conditions will prevail across northeast Colorado as well Saturday. Right now, appears gust to 50 mph will be possible, so no High Wind Warning at this time. There will be enough moisture embedded in the strong flow aloft to produce orographic snow showers over the mountains late tonight and Saturday. Additional snowfall will be light for the mountains Saturday. Most locations will see little if any snowfall, orographic favored areas may see up to 2 inches of snow. .LONG TERM...(Saturday night through Friday) Issued at 224 PM MST Fri Mar 8 2019 For Saturday night, the winds will be diminishing across the far northeast plains as the storm system rapidly shifts into the upper Midwest. There will areas of continued light snow in the mountains, but amounts will be minimal. For Sunday and Sunday night, a more tranquil day across Colorado as high pressure ridge builds into the state. The flow aloft will be shifting back more southwest in response to the next Pacific system which will be digging down into Baja by early next week. There will still be some snow showers in the mountains, but moisture trajectories look to keep most of the showers over northwest Colorado, including portions of Jackson county and lesser snow chances further south along the I70 corridor. The plains will be dry and mild on Sunday but should see an influx of low level moisture Sunday night into Monday morning. A developing Denver cyclone may also result in low clouds and fog moving into the Denver area as well. Deeper subtropical moisture riding along a jet streak will also be advecting into the region during the day on Monday in advance of the strong upper low over Baja. Expect scattered showers to develop across the plains, especially southern sections over the Palmer Divide and Lincoln county. The main question through the middle of next week is the track of the Baja low as it moves northeast through Wednesday. There is a bit better continuity in model track again today with the low moving into southeast Colorado late Tuesday and early Wednesday before moving it into eastern Nebraska by late Wednesday. The European/Canadian solutions show this the most, while the GFS track is still a bit further east and south. With this overall track, there is a threat of heavy snow somewhere over eastern Colorado early next week especially if European/Canadian verifies. For Thursday and Friday, there will still be a fair amount of troughiness over the region for a continued chance of snow showers over the mountains. The plains will generally be dry for later in the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 224 PM MST Fri Mar 8 2019 A circulation just east of KDEN is producing north winds at KDEN and KBJC. Winds may shift to the southwest around 22Z if the circulation lifts north. Some models show this winds shift, some don't. It will be close and wouldn't be surprised if the boundary stall over KDEN airport grounds. Focus then shifts to showers and perhaps a couple thunderstorms moving off the foothills this evening. Best chance for convection will be 01Z to 05Z. Expect precipitation to be mainly rain, though under the heavier activity would expect ice pellets and/or snow. If any accumulations were to occur they will be light. On Saturday, partly cloudy to mostly sunny skies will prevail Saturday. Gusty northwest winds to 30 knots will be possible after 15Z. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from midnight MST tonight through Saturday morning for COZ035-036. Winter Storm Warning until 6 AM MST Saturday for COZ031-033-034. && SHORT TERM...Meier LONG TERM...Entrekin AVIATION...Meier
Hazardous weather outlook, Mar 8, 10:00 AM MST, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1000 AM MST Fri Mar 8 2019 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1000 AM MST Fri Mar 8 2019 ...WINTER STORM WARNING FOR HEAVY SNOW FOR THE NORTHERN AND CENTRAL COLORADO MOUNTAINS THIS AFTERNOON AND TONIGHT... ...HIGH WIND WATCH FRONT RANGE FOOTHILLS LATE TONIGHT AND SATURDAY MORNING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight An active weather patter remains in place over Colorado which will bring more snow to the mountains this afternoon and tonight. Additional snow amounts of 6 to 12 inches are possible, heaviest amounts are expected over Rabbit Ears Pass and in Summit County. A few embedded thunderstorms will also be possible, leading to locally higher snow accumulations. Plains locations will see scattered rain and snow showers. A few thunderstorms will also be possible late this afternoon and evening as the weather disturbance moves out of the mountains and across northeast Colorado. Gusty west winds are expected in the mountains and Front Range Foothills later tonight as a strong upper level jet makes its way over the state. Winter Storm Warnings for the mountains and a High Wind Watch for the Front Range Foothills are in effect for this afternoon and tonight to highlight the dangerous nature of this weather pattern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday It will be very windy on Saturday over the higher terrain and across the plains. Potential gusts up to 80 mph will be possible in the foothills with up to 50 mph across the plains. Areas of light snow will continue in the mountains. Another weather system may affect the area Monday night through Wednesday bringing another round of precipitation to the region. .SPOTTER INFORMATION STATEMENT... Snowfall reports from spotters will be appreciated.
Nearby
High Wind Warnings in Colorado, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.